Missouri, 2010

Drought in Missouri, December 1 to 31, 2010

December 1 to 31, 2010 · NWS MEG · 2 events in 2 counties and zones

Below normal rainfall continued during the month of December across the Missouri Bootheel. The lack of rainfall continued extreme (D3) drought conditions across the Missouri Bootheel.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Below normal rainfall continued during the month of December across the Missouri Bootheel. The lack of rainfall continued extreme (D3) drought conditions across the Missouri Bootheel. The biggest impact from the drought were hydrological concerns as many lake and river levels remained at low levels.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 30, 11:26 PM CST, 34 minutes earlier.

Area forecast discussion, Nov 30, 11:26 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 PM CST TUE NOV 30 2010

.DISCUSSION...

UPDATED FOR THE 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 936 PM CST TUE NOV 30 2010/

UPDATE...

UPDATED THE ZONE FORECASTS AND GRIDS TO MAKE ONLY MINOR CHANGES FOR
THE REMAINDER OF TONIGHT. SATELLITE SHOWS LOW CLOUDS STEADILY
CLEARING FROM THE WEST...AND SHOULD BE EAST OF THE TN RIVER BY 2
OR 3 AM. ADJUSTED THE SKY GRIDS ACCORDINGLY. A WESTERLY BREEZE OF
5 TO 15 MPH WAS PRODUCING WIND CHILL READINGS MAINLY IN THE 20S
ACROSS THE REGION. WINDS WILL REMAIN UP ENOUGH OVERNIGHT TO KEEP
TEMPERATURES FROM DROPPING TOO MUCH.

JCL

PREV DISCUSSION... /ISSUED 324 PM CST TUE NOV 30 2010/

SURFACE HIGH PRESSURE WILL CONTINUE TO SETTLE INTO THE MID SOUTH
THIS EVENING AS AN UPPER LEVEL TROUGH MOVES EAST OVERNIGHT. THIS
SHOULD ALLOW SKIES TO CLEAR FROM WEST TO EAST WITH TEMPERATURES
DROPPING INTO THE 20S AREA WIDE BY WEDNESDAY MORNING.

THE SURFACE HIGH PRESSURE WILL REMAIN OVER THE MID SOUTH THROUGH
THE REMAINDER OF THIS WEEK. DRY WEATHER CAN BE EXPECTED THROUGH
NEXT SATURDAY MORNING. AFTER ANOTHER COOL DAY TOMORROW...TEMPERATURES
WILL WARM BACK TO NEAR SEASONAL AVERAGES ON THURSDAY. NORTHWEST
FLOW ALOFT WILL ALLOW FOR A WEAK CLIPPER TYPE SYSTEM TO MOVE NORTH
OF THE REGION THURSDAY NIGHT. THIS SYSTEM WILL HAVE LITTLE IMPACT
ON THE SENSIBLE WEATHER OTHER THAN TO SWITCH SURFACE WINDS BACK TO
THE NORTHWEST AND LOWER HIGH TEMPERATURES FRIDAY BY A FEW DEGREES.
WARMER WEATHER CAN AGAIN BE ANTICIPATED ON SATURDAY AHEAD OF AN
APPROACHING ARCTIC COLD FRONT.

A FEW SHOWERS MAY DEVELOP LATER SATURDAY AFTERNOON AND CONTINUE
INTO SUNDAY AS THE ARCTIC FRONT PUSHES THROUGH THE AREA. LIMITED
MOISTURE RETURN IN ADVANCE OF THIS SYSTEM SHOULD LIMIT OVERALL
AREAL COVERAGE OF SHOWERS AND LIMIT SURFACE BASED INSTABILITY.

MODIFIED ARCTIC HIGH PRESSURE SHOULD BUILD INTO THE MID SOUTH
BEHIND THE FRONTAL PASSAGE ON SUNDAY WITH MUCH COLDER TEMPERATURES
EXPECTED.

MODEL SOLUTIONS ARE STILL HAVING A DIFFICULT TIME HANDLING
SOUTHERN STREAM ENERGY WHICH MOVES EAST FROM THE SOUTHWEST U.S.
EARLY NEXT WEEK AND ITS INTERACTION WITH THE NORTHERN STREAM. THE
LATEST MODELS KEEP THE NORTHERN AND SOUTHERN BRANCHES OF THE JET
UNPHASED. THIS IS A CHANGE FROM PREVIOUS MODEL RUNS AND CONSISTENCY
HAS BEEN RATHER POOR LATELY WITH PLENTY OF MODEL AND RUN TO RUN
DISCREPANCIES. THEREFORE CONFIDENCE MOVING INTO THE FAR REACHES OF
THE EXTENDED FORECAST REMAINS QUITE LOW WITH RESPECT TO POTENTIAL
WINTER PRECIPITATION CHANCES. AT THIS TIME...PLAN TO HEDGE THE
FORECAST BY MAINTAINING A DRY FORECAST BUT KEEPING 14 POPS FOR
TUESDAY ONWARD. THIS PORTION OF THE FORECAST MAY CHANGE AS
CONFIDENCE IN THE EXPECTED OVERALL PATTERN INCREASES. CONFIDENCE
CONTINUES TO INCREASE THOUGH WITH RESPECT TO EXPECTED BELOW
AVERAGE TEMPERATURES FOR MUCH OF NEXT WEEK.

JLH

&&

.AVIATION...

06Z TAF CYCLE

VFR CONDITIONS WILL PERSIST FOR THE ENTIRE FORECAST PERIOD. WINDS
WILL BE MAINLY FROM THE WEST AT 5 TO 10 KNOTS FOR MOST OF THE
FORECAST PERIOD.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  30  46  34  57 /   0   0   0   0
MKL  26  44  26  55 /   0   0   0  10
JBR  27  45  29  52 /   0   0   0   0
TUP  28  48  27  57 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 30, 3:25 PM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CST TUE NOV 30 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
325 PM CST TUE NOV 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Dunklin

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Dunklin forecast zone
Reported by
Other Federal Agency
Coordinates
36.106, -90.166 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions persisted across the area.

Drought, Pemiscot

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Pemiscot forecast zone
Reported by
Other Federal Agency
Coordinates
36.211, -89.785 (the zone’s center; the record gives no point)

Extreme (D3) drought conditions persisted across the area.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 273665, 273666.